August  2012, 5(4): 715-727. doi: 10.3934/dcdss.2012.5.715

Multiplicity results to elliptic problems in $\mathbb{R}^N$

1. 

Dipartimento Patrimonio Architettonico e Urbanistico, Facoltà di Architettura, Università di Reggio Calabria, Salita Melissari, 89124 Reggio Calabria, Italy

2. 

Department of Science for Engineering and Architecture (Mathematics Section), Engineering Faculty, University of Messina, 98166 - Messina, Italy

Received  January 2011 Revised  June 2011 Published  November 2011

The aim of this paper is to investigate elliptic variational-hemivariational inequalities on unbounded domains. In particular, by using a recent critical point theorem, existence results of at least two nontrivial solutions are established.
Citation: Giuseppina Barletta, Gabriele Bonanno. Multiplicity results to elliptic problems in $\mathbb{R}^N$. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 715-727. doi: 10.3934/dcdss.2012.5.715
References:
[1]

R. A. Adams, "Sobolev Spaces," Pure and Applied Mathematics, Vol. 65, Academic Press, New York-London, 1975.  Google Scholar

[2]

G. Barletta, Existence of solutions for some discontinuous problems involving the p-Laplacian, J. Nonlinear Funct. Anal. Differ. Equ., 2 (2008), 95-119. Google Scholar

[3]

G. Bonanno and P. Candito, Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities, J. Differential Equations, 244 (2008), 3031-3059. doi: 10.1016/j.jde.2008.02.025.  Google Scholar

[4]

H. Brézis, "Analyse Fonctionnelle - Théorie et Applications," Collection Mathématiques Appliquées pur la Maîtrise, Masson, Paris, 1983.  Google Scholar

[5]

F. H. Clarke, "Optimization and Nonsmooth Analysis," Second edition, Classics Appl. Math., 5, SIAM, Philadelphia, 1990.  Google Scholar

[6]

J. V. Gonçalves and C. O. Alves, Existence of positive solutions for $m-$laplacian equations in $\mathbbR^N$ involving critical Sobolev exponents, Nonlinear Anal., 32 (1998), 53-70. doi: 10.1016/S0362-546X(97)00452-5.  Google Scholar

[7]

A. Kristály, C. Varga and V. Varga, A nonsmooth principle of symmetric criticality and variational–hemivariational inequalities, J. Math. Anal. Appl., 325 (2007), 975-986. doi: 10.1016/j.jmaa.2006.02.062.  Google Scholar

[8]

A. Kristály, A double eigenvalue problem for Schrödinger equations involving sublinear nonlinearities at infinity,, Electron. J. Differential Equations, 2007 (): 1.   Google Scholar

[9]

S. A. Marano and D. Motreanu, On a three critical points theorem for non-differentiable functions and applications to nonlinear boundary value problems, Nonlinear Anal., 48 (2002), 37-52. doi: 10.1016/S0362-546X(00)00171-1.  Google Scholar

[10]

B. Ricceri, On a three critical points theorem, Arch. Math. (Basel), 75 (2000), 220-226.  Google Scholar

[11]

G. Zhang and S. Liu, Three symmetric solutions for a class of elliptic equations involving the p-Laplacian with discontinuous nonlinearities in $\mathbbR^N$, Nonlinear Anal., 67 (2007), 2232-2239. doi: 10.1016/j.na.2006.09.013.  Google Scholar

show all references

References:
[1]

R. A. Adams, "Sobolev Spaces," Pure and Applied Mathematics, Vol. 65, Academic Press, New York-London, 1975.  Google Scholar

[2]

G. Barletta, Existence of solutions for some discontinuous problems involving the p-Laplacian, J. Nonlinear Funct. Anal. Differ. Equ., 2 (2008), 95-119. Google Scholar

[3]

G. Bonanno and P. Candito, Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities, J. Differential Equations, 244 (2008), 3031-3059. doi: 10.1016/j.jde.2008.02.025.  Google Scholar

[4]

H. Brézis, "Analyse Fonctionnelle - Théorie et Applications," Collection Mathématiques Appliquées pur la Maîtrise, Masson, Paris, 1983.  Google Scholar

[5]

F. H. Clarke, "Optimization and Nonsmooth Analysis," Second edition, Classics Appl. Math., 5, SIAM, Philadelphia, 1990.  Google Scholar

[6]

J. V. Gonçalves and C. O. Alves, Existence of positive solutions for $m-$laplacian equations in $\mathbbR^N$ involving critical Sobolev exponents, Nonlinear Anal., 32 (1998), 53-70. doi: 10.1016/S0362-546X(97)00452-5.  Google Scholar

[7]

A. Kristály, C. Varga and V. Varga, A nonsmooth principle of symmetric criticality and variational–hemivariational inequalities, J. Math. Anal. Appl., 325 (2007), 975-986. doi: 10.1016/j.jmaa.2006.02.062.  Google Scholar

[8]

A. Kristály, A double eigenvalue problem for Schrödinger equations involving sublinear nonlinearities at infinity,, Electron. J. Differential Equations, 2007 (): 1.   Google Scholar

[9]

S. A. Marano and D. Motreanu, On a three critical points theorem for non-differentiable functions and applications to nonlinear boundary value problems, Nonlinear Anal., 48 (2002), 37-52. doi: 10.1016/S0362-546X(00)00171-1.  Google Scholar

[10]

B. Ricceri, On a three critical points theorem, Arch. Math. (Basel), 75 (2000), 220-226.  Google Scholar

[11]

G. Zhang and S. Liu, Three symmetric solutions for a class of elliptic equations involving the p-Laplacian with discontinuous nonlinearities in $\mathbbR^N$, Nonlinear Anal., 67 (2007), 2232-2239. doi: 10.1016/j.na.2006.09.013.  Google Scholar

[1]

Zijia Peng, Cuiming Ma, Zhonghui Liu. Existence for a quasistatic variational-hemivariational inequality. Evolution Equations & Control Theory, 2020, 9 (4) : 1153-1165. doi: 10.3934/eect.2020058

[2]

Stanisław Migórski, Biao Zeng. Convergence of solutions to inverse problems for a class of variational-hemivariational inequalities. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4477-4498. doi: 10.3934/dcdsb.2018172

[3]

Zhenhai Liu, Van Thien Nguyen, Jen-Chih Yao, Shengda Zeng. History-dependent differential variational-hemivariational inequalities with applications to contact mechanics. Evolution Equations & Control Theory, 2020, 9 (4) : 1073-1087. doi: 10.3934/eect.2020044

[4]

O. Chadli, Z. Chbani, H. Riahi. Recession methods for equilibrium problems and applications to variational and hemivariational inequalities. Discrete & Continuous Dynamical Systems, 1999, 5 (1) : 185-196. doi: 10.3934/dcds.1999.5.185

[5]

Rong Xiao, Yuying Zhou. Multiple solutions for a class of semilinear elliptic variational inclusion problems. Journal of Industrial & Management Optimization, 2011, 7 (4) : 991-1002. doi: 10.3934/jimo.2011.7.991

[6]

S. J. Li, Z. M. Fang. On the stability of a dual weak vector variational inequality problem. Journal of Industrial & Management Optimization, 2008, 4 (1) : 155-165. doi: 10.3934/jimo.2008.4.155

[7]

T. A. Shaposhnikova, M. N. Zubova. Homogenization problem for a parabolic variational inequality with constraints on subsets situated on the boundary of the domain. Networks & Heterogeneous Media, 2008, 3 (3) : 675-689. doi: 10.3934/nhm.2008.3.675

[8]

Junfeng Yang. Dynamic power price problem: An inverse variational inequality approach. Journal of Industrial & Management Optimization, 2008, 4 (4) : 673-684. doi: 10.3934/jimo.2008.4.673

[9]

Jianlin Jiang, Shun Zhang, Su Zhang, Jie Wen. A variational inequality approach for constrained multifacility Weber problem under gauge. Journal of Industrial & Management Optimization, 2018, 14 (3) : 1085-1104. doi: 10.3934/jimo.2017091

[10]

Yekini Shehu, Olaniyi Iyiola. On a modified extragradient method for variational inequality problem with application to industrial electricity production. Journal of Industrial & Management Optimization, 2019, 15 (1) : 319-342. doi: 10.3934/jimo.2018045

[11]

Raffaella Servadei, Enrico Valdinoci. Variational methods for non-local operators of elliptic type. Discrete & Continuous Dynamical Systems, 2013, 33 (5) : 2105-2137. doi: 10.3934/dcds.2013.33.2105

[12]

Takeshi Fukao. Variational inequality for the Stokes equations with constraint. Conference Publications, 2011, 2011 (Special) : 437-446. doi: 10.3934/proc.2011.2011.437

[13]

Francis Akutsah, Akindele Adebayo Mebawondu, Hammed Anuoluwapo Abass, Ojen Kumar Narain. A self adaptive method for solving a class of bilevel variational inequalities with split variational inequality and composed fixed point problem constraints in Hilbert spaces. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021046

[14]

Lijing Xi, Yuying Zhou, Yisheng Huang. A class of quasilinear elliptic hemivariational inequality problems on unbounded domains. Journal of Industrial & Management Optimization, 2014, 10 (3) : 827-837. doi: 10.3934/jimo.2014.10.827

[15]

Tomas Godoy, Alfredo Guerin. Existence of nonnegative solutions to singular elliptic problems, a variational approach. Discrete & Continuous Dynamical Systems, 2018, 38 (3) : 1505-1525. doi: 10.3934/dcds.2018062

[16]

Ana Maria Bertone, J.V. Goncalves. Discontinuous elliptic problems in $R^N$: Lower and upper solutions and variational principles. Discrete & Continuous Dynamical Systems, 2000, 6 (2) : 315-328. doi: 10.3934/dcds.2000.6.315

[17]

Paul H. Rabinowitz. A new variational characterization of spatially heteroclinic solutions of a semilinear elliptic PDE. Discrete & Continuous Dynamical Systems, 2004, 10 (1&2) : 507-515. doi: 10.3934/dcds.2004.10.507

[18]

Grace Nnennaya Ogwo, Chinedu Izuchukwu, Oluwatosin Temitope Mewomo. A modified extragradient algorithm for a certain class of split pseudo-monotone variational inequality problem. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021011

[19]

Junkee Jeon, Jehan Oh. Valuation of American strangle option: Variational inequality approach. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 755-781. doi: 10.3934/dcdsb.2018206

[20]

Thanyarat JItpeera, Tamaki Tanaka, Poom Kumam. Triple-hierarchical problems with variational inequality. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021038

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (56)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]